MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was inserted and removed.(b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the haptic of the intraocular lens (iol) kinked during insertion into the patient's operative eye.Reportedly, the iol was removed and replaced in the same procedure.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes, returned to manufacturer on: 11/26/2018, device returned to manufacturer: yes.Device evaluation: the complaint unit was received.Visual inspection using microscope magnification was performed.The lens was received with a damaged haptic.Viscoelastic residue was detected on the lens.The lens was also damaged and the condition of returned lens is consistent with a lens that has been explanted/removed.The reported issue was verified, but it could not be determined if the condition of returned lens is related to the manufacturing process as the reported lens was handled in a surgical procedure.Based on the product return evaluation, a product quality deficiency nor a product malfunction could be determined.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaint has been received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7854800
Report Number2648035-2018-01221
Device Sequence Number1431482
Product Code HQL
UDI-Device Identifier05050474514065
UDI-Public(01)05050474514065(17)220602
Combination Product (Y/N)Y
Initial Reporter CountrySG
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model NumberAR40E
Device Catalogue NumberAR40E00025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer12/11/2018
10/25/2020
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date01/08/2019
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005